Volume 4, issue 1 (2000)

Download this article
For printing
Recent Issues

Volume 23
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
The geometry of $\mathbb{R}$–covered foliations

Danny Calegari

Geometry & Topology 4 (2000) 457–515
Bibliography
1 J Cantwell, L Conlon, Leafwise hyperbolicity of proper foliations, Comment. Math. Helv. 64 (1989) 329 MR997369
2 D Calegari, $\mathbb{R}$–covered foliations of hyperbolic 3–manifolds, Geom. Topol. 3 (1999) 137 MR1695533
3 D Calegari, Geometry and topology of $\mathbb{R}$–covered foliations, Electron. Res. Announc. Amer. Math. Soc. 6 (2000) 31 MR1756133
4 D Calegari, Foliations with one-sided branching, Geom. Dedicata 96 (2003) 1 MR1956833
5 D Calegari, Foliations and the geometry of $3$–manifolds, PhD thesis, UC Berkeley (2000)
6 D Calegari, Promoting essential laminations, in preparation
7 A Candel, Uniformization of surface laminations, Ann. Sci. École Norm. Sup. $(4)$ 26 (1993) 489 MR1235439
8 A Casson, D Jungreis, Convergence groups and Seifert fibered 3–manifolds, Invent. Math. 118 (1994) 441 MR1296353
9 A Connes, Noncommutative geometry, Academic Press (1994) MR1303779
10 D Cooper, D D Long, Foliations of some 3–manifolds which fiber over the circle, Proc. Amer. Math. Soc. 126 (1998) 925 MR1443821
11 B Farb, R Schwartz, The large-scale geometry of Hilbert modular groups, J. Differential Geom. 44 (1996) 435 MR1431001
12 S R Fenley, Quasi-isometric foliations, Topology 31 (1992) 667 MR1174265
13 S R Fenley, Anosov flows in 3–manifolds, Ann. of Math. $(2)$ 139 (1994) 79 MR1259365
14 S Fenley, personal communication
15 D Gabai, Foliations and the topology of 3–manifolds, J. Differential Geom. 18 (1983) 445 MR723813
16 D Gabai, Convergence groups are Fuchsian groups, Ann. of Math. $(2)$ 136 (1992) 447 MR1189862
17 D Gabai, Problems in foliations and laminations, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 1 MR1470750
18 D Gabai, W H Kazez, Homotopy, isotopy and genuine laminations of 3–manifolds, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 123 MR1470725
19 D Gabai, W H Kazez, Group negative curvature for 3–manifolds with genuine laminations, Geom. Topol. 2 (1998) 65 MR1619168
20 D Gabai, U Oertel, Essential laminations in 3–manifolds, Ann. of Math. $(2)$ 130 (1989) 41 MR1005607
21 L Garnett, Foliations, the ergodic theorem and Brownian motion, J. Funct. Anal. 51 (1983) 285 MR703080
22 M Gromov, Hyperbolic groups, from: "Essays in group theory", Math. Sci. Res. Inst. Publ. 8, Springer (1987) 75 MR919829
23 A Hinkkanen, Abelian and nondiscrete convergence groups on the circle, Trans. Amer. Math. Soc. 318 (1990) 87 MR1000145
24 Y Imayoshi, M Taniguchi, An introduction to Teichmüller spaces, Springer (1992) MR1215481
25 O Lehto, Univalent functions and Teichmüller spaces, Graduate Texts in Mathematics 109, Springer (1987) MR867407
26 C T McMullen, Renormalization and 3–manifolds which fiber over the circle, Annals of Mathematics Studies 142, Princeton University Press (1996) MR1401347
27 L Mosher, Laminations and flows transverse to finite depth foliations, preprint
28 C F B Palmeira, Open manifolds foliated by planes, Ann. Math. $(2)$ 107 (1978) 109 MR0501018
29 W P Thurston, The Geometry and Topology of 3–manifolds, Princeton University (1978–1979)
30 W P Thurston, Hyperbolic structures on 3–manifolds I: Deformation of acylindrical manifolds, Ann. of Math. $(2)$ 124 (1986) 203 MR855294
31 W P Thurston, Foliations and circles, Talk at the Pacific Northwest Geometry Seminar, Spring 1997 (available on video from the MSRI)
32 W P Thurston, A local construction of foliations for three-manifolds, from: "Differential geometry (Proc. Sympos. Pure Math., Vol. XXVII, Stanford Univ., Stanford, Calif., 1973), Part 1", Amer. Math. Soc. (1975) 315 MR0380828
33 W P Thurston, $3$–manifolds, foliations and circles II, preprint
34 W P Thurston, Hyperbolic structures on $3$–manifolds II: surface groups and $3$–manifolds which fiber over the circle, arXiv:math.GT/9801045
35 W P Thurston, personal communication